zbMATH — the first resource for mathematics

The Noetherian property in rings of integer-valued polynomials. (English) Zbl 0780.13009
Let \(D\) denote a commutative domain with identity with field of fractions \(K\) and let \(X\) denote an indeterminate. Then the ring \(\text{Int}(D)\) of integer-valued polynomials of \(D\) is defined by \(\text{Int}(D)=\{f(X)\in K[X]:f(D)\subseteq D\}\). The authors investigate the Noetherian property for \(\text{Int}(D)\) and for its spectrum. The first theorem states that if \(D\) and \(\text{Int}(D)\) are both Noetherian and \(M'\) is a maximal ideal of the integral closure \(D'\) of \(D\), then \(M'\) has height greater than 1 or the residue field \(D'/M'\) is infinite. In particular, if \(D\) is a Noetherian domain which is one-dimensional or integrally closed then \(\text{Int}(D)\) is Noetherian if and only if \(\text{Int}(D)=D[X]\). On the other hand, if \(D\) is Noetherian and \(D'/P'\) is infinite for every height 1 prime \(P'\) in \(D'\) then \(\text{Int}(D)\subseteq D'[X]\); in particular, if, in addition \(D'\) is a finitely generated \(D\)-module, then \(\text{Int}(D)\) is Noetherian. Next, if \(D\) is a one-dimensional local domain then \(\text{Spec(Int}(D))\) is Noetherian if and only if \(D'\) has more than one maximal ideal. The question of when \(\text{Spec(Int}(D))\) is Noetherian for \(D\) not local or of higher dimension than 1 remains open. In addition, the authors give an example of a two-dimensional domain \(D\) such that \(\text{Int}(D)\) is not Noetherian but \(\text{Int}(D_ M)\) is Noetherian for every maximal ideal \(M\) of \(D\) and also give a description of the one-dimensional domains \(D\) for which \(\text{Int}(D)\subseteq\text{Int}(D')\).
It is mentioned that P.-J. Cahen has proved some related results in a forthcoming paper entitled “Polynômes à valeurs entières sur une partie”.

13E05 Commutative Noetherian rings and modules
13F20 Polynomial rings and ideals; rings of integer-valued polynomials
13B25 Polynomials over commutative rings
13B22 Integral closure of commutative rings and ideals
13G05 Integral domains
Full Text: DOI
[1] Demetrios Brizolis, A theorem on ideals in Prüfer rings of integral-valued polynomials, Comm. Algebra 7 (1979), no. 10, 1065 – 1077. · Zbl 0422.13011
[2] Paul-Jean Cahen, Dimension de l’anneau des polynômes à valeurs entières, Manuscripta Math. 67 (1990), no. 3, 333 – 343 (French, with English summary). · Zbl 0712.13001
[3] -, Polynômes á valeurs entières sur un anneau non analytiquement irreductible, preprint.
[4] Paul-Jean Cahen and Jean-Luc Chabert, Coefficients et valeurs d’un polynôme, Bull. Sci. Math. (2) 95 (1971), 295 – 304 (French). · Zbl 0221.13006
[5] Paul-Jean Cahen, Fulvio Grazzini, and Youssef Haouat, Intégrité du complété et théorème de Stone-Weierstrass, Ann. Sci. Univ. Clermont-Ferrand II Math. 21 (1982), 47 – 58 (French, with English summary). · Zbl 0527.13015
[6] Jean-Luc Chabert, Les idéaux premiers de l’anneau des polynômes à valeurs entières, J. Reine Angew. Math. 293/294 (1977), 275 – 283. · Zbl 0349.13009
[7] Jean-Luc Chabert, Un anneau de Prüfer, J. Algebra 107 (1987), no. 1, 1 – 16 (French, with English summary). · Zbl 0635.13004
[8] -, Le théorème de Stone-Weierstrass et les polynômes à valeurs entières, Actes du colloque d’algèbre de Montpellier, 1988, (to appear).
[9] Daniel Ferrand and Michel Raynaud, Fibres formelles d’un anneau local noethérien, Ann. Sci. École Norm. Sup. (4) 3 (1970), 295 – 311 (French). · Zbl 0204.36601
[10] Robert Gilmer, Prüfer domains and rings of integer-valued polynomials, J. Algebra 129 (1990), no. 2, 502 – 517. · Zbl 0689.13009
[11] Robert Gilmer, William Heinzer, David Lantz, and William Smith, The ring of integer-valued polynomials of a Dedekind domain, Proc. Amer. Math. Soc. 108 (1990), no. 3, 673 – 681. · Zbl 0694.13009
[12] William Heinzer, On Krull overrings of a Noetherian domain, Proc. Amer. Math. Soc. 22 (1969), 217 – 222. · Zbl 0181.32403
[13] William Heinzer and David Lantz, When is an N-ring Noetherian?, J. Pure Appl. Algebra 39 (1986), no. 1-2, 125 – 139. · Zbl 0577.13013
[14] Jacob R. Matijevic, Maximal ideal transforms of Noetherian rings, Proc. Amer. Math. Soc. 54 (1976), 49 – 52. · Zbl 0318.13018
[15] Hideyuki Matsumura, Commutative algebra, 2nd ed., Mathematics Lecture Note Series, vol. 56, Benjamin/Cummings Publishing Co., Inc., Reading, Mass., 1980. · Zbl 0441.13001
[16] -, Commutative ring theory, Cambridge Univ. Press, Cambridge, 1986.
[17] Masayoshi Nagata, Local rings, Interscience Tracts in Pure and Applied Mathematics, No. 13, Interscience Publishers a division of John Wiley & Sons New York-London, 1962. · Zbl 0123.03402
[18] Jun-ichi Nishimura, On ideal transforms of Noetherian rings, J. Math. Kyoto Univ. 19 (1979), no. 1, 41 – 46. · Zbl 0398.13004
[19] A. Ostrowski, Über ganzwertige Polynome in algebraische Zahlkörpern, J. Reine Angew. Math. 358 (1919), 117-124. · JFM 47.0163.05
[20] G. Pólya, Über ganzwertige Polynome in algebraische Zahlkörpern, J. Reine Math. 358 (1919), 97-116. · JFM 47.0163.04
[21] Fusao Shibata, Takasi Sugatani, and Ken-ichi Yoshida, Note on rings of integral-valued polynomials, C. R. Math. Rep. Acad. Sci. Canada 8 (1986), no. 5, 297 – 301. · Zbl 0612.13006
[22] Oscar Zariski and Pierre Samuel, Commutative algebra. Vol. II, Springer-Verlag, New York-Heidelberg, 1975. Reprint of the 1960 edition; Graduate Texts in Mathematics, Vol. 29. · Zbl 0322.13001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.